Capítulo de Libro

Drug-Induced Movement Disorders in Elderly Patients

Perez Lloret, Santiago Icon; Montastruc, Jean Louis Icon; Rascol, Olivier Icon

Fecha

2013

Editorial

Springer London Ltd

Revista

Título del libro

Movement Disorders in Dementias

Nombre del evento

Fecha del evento

Institución organizadora

ISSN

eISSN

ISBN

978-1-4471-6365-7

Idioma

Inglés

Tipo del evento

Clasificación temática

Resumen

Movement disorders such as dystonia, akathisia, parkinsonism, chorea, stereotypies, myoclonus, or tics can be observed during exposure to a large number of drugs commonly used for the treatment of diverse medical conditions. The most frequent drugs connected to movement disorders are antipsychotics, but they can also be observed with a variety of drugs, such as metoclopramide, prochlorperazine, cinnarizine, flunarizine, H1 antihistaminergic drugs, trimetazidine, or serotonin reuptake inhibitors. Clinical observation is crucial for differential diagnosis of drug-induced movement disorders. Neuroimaging by positron emission tomography (PET) or single photon emission computed tomography (SPECT) may be of help for diagnosing drug-induced parkinsonism or tardive dyskinesia. The first therapeutic measure is to withdraw the offending drug when possible. When needed, muscarine receptor blockers can be used to treat acute dystonia, propranolol or alprazolam for akathisia, and reserpine or methyldopa for life-threatening tardive syndromes.

Aprobación

Revisión

Complementado por

Referenciado por

Licencia Creative Commons

Excepto donde se indique lo contrario, la licencia de este ítem se describe como by-nc-sa